| Model Number |
ADVIA CHEMISTRY XPT |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/24/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A united states customer contacted a siemens customer care center and reported that erroneous calcium_2 (ca_2c) results were obtained on multiple patient samples on an advia chemistry xpt instrument.The customer indicated that quality controls (qc) were acceptable at the time of sample processing.A siemens customer service engineer (cse) was dispatched to the customer's site.During this visit, the cse ran a precision study using 10 samples, which recovered acceptably.Then, the cse cleaned the reaction tray wash unit (wud) and checked probe alignments, wash station, cuvettes, and bath oil.Next, the cse cleaned the nozzles and primed the instrument.The customer has not noticed erroneous results since the nozzles were unclogged.The cause of the erroneous ca_2c results is unknown.The instrument is performing according to specifications.No further evaluation of these devices is required.Mdr 2517506-2023-00124 was also filed for this event.
Event or Problem Description
Erroneous concentrated calcium_2 (ca_2c) results were obtained on multiple patient samples on an advia chemistry xpt instrument.The erroneous results were not reported to the physician(s) as the middleware, centralink data management system, identified these results through delta checks.The samples were repeated on alternate advia chemistry xpt instrument(s) and the results recovered as expected.The repeat results were reported, as the correct results, to the physician(s).The customer did not quantify how many patients were impacted and only provided one example.There are no known reports of patient intervention or adverse health consequences due to the erroneous ca_2c results.
Additional Manufacturer Narrative
Siemens filed initial mdr 2517506-2023-00125 on 13-apr-2023.Additional information (25-apr-2023): siemens further investigated the issue.At the time of the event, the customer observed that liquid was overflowing from one reaction cuvette (rrv) to another due to a clogged probe/nozzle on the reaction washer unit (wud).The customer cleaned the wud probes/nozzles and cleared the clog.Siemens concluded that the clogged probes/nozzles on the wud caused liquid to overflow into the clean rrv, which potentially contributed to the erroneous concentrated calcium_2 (ca_2c) results.The instrument is performing according to specifications.No further evaluation of this device is required.Mdr 2517506-2023-00124_s1 was also filed for this event.